Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 97, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 26, 2014, 11:38 PM CDT for Clark County, Wisconsin. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2014, 11:38 PM CDT (04:38 UTC)
- Expired
- Jul 27, 2014, 12:00 AM CDT
- In force
- 22 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Clark County, WI
The radar
The La Crosse radar (KARX), 104 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1224 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
078
WUUS53 KARX 270438
SVRARX
WIC019-270500-
/O.NEW.KARX.SV.W.0097.140727T0438Z-140727T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1138 PM CDT SAT JUL 26 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CLARK COUNTY IN CENTRAL WISCONSIN...
* UNTIL 1200 AM CDT
* AT 1137 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CRISTIE...NORTHEAST OF NEILLSVILLE...MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL CLARK COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
LYNN...WILLARD...GRANTON...CHILI CORNERS AND CHILI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4465 9075 4474 9074 4471 9031 4452 9032
4453 9034
TIME...MOT...LOC 0437Z 287DEG 28KT 4463 9054
HAIL...1.00IN
WIND...<50MPH
$$
DAB2 follow-up statements
525
WWUS53 KARX 270448
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1148 PM CDT SAT JUL 26 2014
WIC019-270500-
/O.CON.KARX.SV.W.0097.000000T0000Z-140727T0500Z/
CLARK WI-
1148 PM CDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1200 AM CDT
FOR EAST CENTRAL CLARK COUNTY...
AT 1148 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF LOYAL...OR 11 MILES NORTHEAST OF NEILLSVILLE...MOVING EAST AT 35
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
LYNN...GRANTON...CHILI CORNERS...VEEFKIND...CHILI AND COUNTY ROADS H
AND K.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4464 9058 4471 9052 4471 9031 4452 9032
4453 9034
TIME...MOT...LOC 0448Z 283DEG 29KT 4463 9038
HAIL...1.00IN
WIND...<50MPH
$$
DAB931
WWUS53 KARX 270458
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1158 PM CDT SAT JUL 26 2014
WIC019-270507-
/O.EXP.KARX.SV.W.0097.000000T0000Z-140727T0500Z/
CLARK WI-
1158 PM CDT SAT JUL 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLARK COUNTY WILL
EXPIRE AT 1200 AM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
IS MOVING OUT OF CLARK COUNTY. THEREFORE THE WARNING WILL BE ALLOWED
TO EXPIRE AT 12000 AM.
LAT...LON 4464 9058 4471 9052 4471 9031 4452 9032
4453 9034
TIME...MOT...LOC 0455Z 287DEG 28KT 4463 9038
$$
DABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:05 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 26, 9:05 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 905 PM CDT SAT JUL 26 2014 .UPDATE... ISSUED AT 904 PM CDT SAT JUL 26 2014 THUNDERSTORMS CONTINUE IN NORTHWEST WISCONSIN WITH AN INCREASE SEEN OVER THE PAST HOUR SOUTH OF HAYWARD. THE SOUTHERNMOST STORM IS MOVING A BIT TO THE RIGHT OF THE MEAN FLOW AND IS TAKING AIM ON TAYLOR COUNTY NOW AROUND 11 PM. HAIL OF 2.75 INCHES WAS RECEIVED FROM THIS STORM AT 847PM. STORMS CONTINUE TO MAINTAIN INTENSITY IN THE MOISTURE AND INSTABILITY AXIS CURRENTLY RUNNING FROM SOUTHCENTRAL MN THROUGH KMSP TO HAYWARD. THIS IS THE LOW-LEVEL MOISTURE PLUME AXIS WHERE 2000 J/KG MUCAPE AND LITTLE CAP CONTINUES. WHILE SOME CONVERGENCE AND TROUGHING IS ALONG THE STORM AXIS IN THE LOW-LEVELS...THE INITIAL QG FORCING FROM THE DEEPER LOW NW OF KINL IS PROVIDING A MORE FAVORABLE LIFT ENVIRONMENT FROM I-94 AND NORTH. THIS WOULD TEND TO FAVOR AN ISOLATED LARGE HAIL STORM TONIGHT NEAR AND NORTH OF I-94. FURTHER SOUTH /KMSP AND SOUTH/ MORE ISOLATED STORMS COULD POP UP WITH INSTABILITY AND WEAK CONVERGENCE IN THE LOW- LEVELS SOUTH TO ST JAMES. HRRR IS CONSISTENT IN ITS SIGNALS OF SCT SHOWERS AND ISOLATED TSRA DEVELOPING EAST THROUGH THE OVERNIGHT ALONG THE NEAR SURFACE CONVERGENCE LINE AND CAPE AXIS. HAVE SOME DOUBTS ABOUT STORMS MAINTAINING IN SUCH WEAK SURFACE CONVERGENCE SOUTH OF I-94. OVERNIGHT...THIS WEAK CONVERGENCE/FRONT SLIDES EAST AND EXITS CENTRAL AND SWRN WI AROUND 10Z. WITH DEEPER SHEAR IN SUPERCELL RANGE...AND INSTABILITY REMAINING UP OVERNIGHT IN LOW-LEVEL MOISTURE AXIS...CANNOT RULE OUT A SEVERE STORM SOUTHWEST OF I-94. LARGE HAIL IS THE MAIN THREAT OVERNIGHT. && .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) ISSUED AT 200 PM CDT SAT JUL 26 2014 WATER VAPOR IMAGERY SHOWING A CLOSED LOW OVER SOUTHERN MANITOBA CANADA WITH A FAIRLY HIGH ZONAL FLOW ACROSS THE NORTHERN TIER OF THE CONUS. FAIRLY STRONG 850-500MB FRONTOGENESIS WAS PRODUCING A SCATTERED BAND OF SHOWERS/ISOLATED THUNDERSTORMS ALONG AND SOUTH OF THE I-90 CORRIDOR FROM THE MISSISSIPPI RIVER...BACK TO NEAR SIOUX FALLS SD. DESPITE THICK CLOUD COVER ACROSS THE ARX FORECAST AREA... TEMPERATURES WERE IN THE UPPER 70S/LOWER 80S. WITH DEW POINTS IN THE 60S/LOWER 70S...RATHER MUGGY CONDITIONS WERE ALSO IN PLACE. RAP SHOWS BAND OF 850-500MB FRONTOGENESIS WEAKENING/SAGGING SOUTH OUT OF THE AREA INTO IL BY EARLY THIS EVENING...TAKING SHOWERS/ISOLATED THUNDERSTORMS WITH IT. FOCUS THEN TURNS TO THAT CLOSED LOW DROPPING SOUTHEAST OUT OF SOUTHERN MANITOBA INTO NORTHERN MN/WI TONIGHT. STRONG 700-300MB PV-ADVECTION/QG-RESPONSE ASSOCIATED WITH THIS WAVE ALONG WITH STEEPENING MID-LEVEL LAPSE RATES. THIS WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS NORTH OF I-94 THIS EVENING INTO EARLY SUNDAY MORNING. IN FACT...NAM INDICATES ELEVATED MUCAPE IN THE 850-300MB LAYER OF 1500-1800J/KG ALONG WITH BULK SHEAR IN THE 25-45KT RANGE. WILL THEREFORE HAVE TO KEEP AN EYE ON THE POSSIBILITY OF A FEW STRONGER STORMS WITH LARGER HAIL/WIND POTENTIAL. OTHERWISE...LOOK FOR LOWS TONIGHT IN THE UPPER 50S TO THE MIDDLE 60S. THE LIKELIHOOD OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY AS THE CLOSED LOW DRIFTS SOUTHEAST ACROSS THE REGION. COOLER BREEZY CONDITIONS WILL ALSO BE SEEN WITH HIGHS ONLY TOPPING OFF IN THE 70-80 DEGREE RANGE AS NORTHWEST WINDS BLOW AT 10 TO 20 MPH. FOR SUNDAY NIGHT...PLAN ON SHOWERS TAPERING OFF RAPIDLY FROM WEST TO EAST WITH A FEW EVENING SHOWERS LINGERING ACROSS CENTRAL WI THROUGH 9 PM. OTHERWISE...SURFACE HIGH PRESSURE BUILDING IN FROM THE NORTHERN PLAINS WILL PRODUCE A DIMINISHING TREND TO THE CLOUDS WITH OVERNIGHT TEMPERATURES DROPPING INTO THE UPPER 40S/LOWER 50S ACROSS CENTRAL WI...TO THE MIDDLE 50S ELSEWHERE. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 200 PM CDT SAT JUL 26 2014 COOLER AND DRIER CONDITIONS WILL FILTER INTO THE AREA MONDAY/MONDAY NIGHT AS HIGH PRESSURE ESTABLISHES ITSELF ACROSS THE UPPER MISSISSIPPI RIVER REGION. LOOK FOR HIGHS MONDAY IN THE LOWER/MIDDLE 70S AND LOWS MONDAY NIGHT IN THE UPPER 40S ACROSS THE SANDY/CRANBERRY BOG AREAS OF CENTRAL WI...TO THE LOWER/MIDDLE 50S ELSEWHERE. A FEW SHOWERS MAY SNEAK INTO PORTIONS OF EASTERN/CENTRAL WI ON TUESDAY AS THE MODELS BRING ANOTHER WEAK MID-LEVEL TROUGH SOUTHWARD THROUGH THE REGION. HIGHS TUESDAY LOOK TO BE IN THE MID/UPPER 70S. COOLER CYCLONIC FLOW ALOFT CONTINUES THROUGH THE REMAINDER OF THE PERIOD WITH CHANCES OF MAINLY DAYTIME HEATING SHOWERS/ISOLATED THUNDERSTORMS. OTHERWISE...LOOK FOR HIGHS IN THE 75-80 DEGREE RANGE WITH LOWS IN THE MIDDLE 50S TO LOWER 60S. THESE TEMPERATURE ARE MORE TYPICAL OF EARLY SEPTEMBER. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 700 PM CDT SAT JUL 26 2014 AN UNUSUALLY DEEP AND COOL WEATHER SYSTEM WILL SHIFT INTO THE MIDWEST OVERNIGHT AND PROVIDE MVFR CIGS SUNDAY. SHOWERS WILL BE MORE WIDESPREAD FURTHER EAST /WI/ AND THUS SHRA WAS INCLUDED IN THE KLSE TAF. THE WINDS WILL ALSO BE GUSTY FROM THE NORTHWEST SUNDAY...UP TO 30KTS. THERE ARE SOME SMALL TSRA CHANCES TO THE NORTH OF THE AIRFIELDS THIS EVENING...BUT VFR CONDITIONS ARE EXPECTED. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && UPDATE...BAUMGARDT SHORT TERM...DAS LONG TERM...DAS AVIATION...BAUMGARDT
Hazardous weather outlook, Jul 26, 8:39 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 839 PM CDT SAT JUL 26 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-271100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 839 PM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE SEEN ALONG AND NORTH OF INTERSTATE 94 TONIGHT. THREATS WITH THESE STORMS WILL BE LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 40 MPH. AN ISOLATED STORM COULD PRODUCE HAIL TO THE SIZE OF QUARTERS. ISOLATED STORMS ARE POSSIBLE SOUTH OF INTERSTATE 94 OVERNIGHT. LIGHTNING AND SMALL HAIL ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY...SUNDAY EVENING... THURSDAY AND FRIDAY. HOWEVER...SEVERE WEATHER IS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH NEXT WEEK. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED.
In the hours before
Special weather statement, Jul 26, 9:13 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 913 PM CDT SAT JUL 26 2014 WIZ017-029-270415- TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 906 PM CDT SAT JUL 26 2014 ...THUNDERSTORMS MOVING TOWARD NORTHCENTRAL WISCONSIN... AT 905 PM...DOPPLER RADAR SHOWED THUNDERSTORMS NEAR BARRON AND RICE LAKE WISCONSIN MOVING EAST-SOUTHEAST AT 40 MPH. THESE STORMS WERE PRODUCING LARGE HAIL. THE STORMS ARE EXPECTED TO MOVE INTO NORTHCENTRAL WISCONSIN AROUND 10 PM AND AFFECT AREAS MAINLY NEAR OR NORTH OF HIGHWAY 29. THIS INCLUDES THE TOWNS OF JUMP RIVER...GILMAN...MEDFORD...WITHEE AND ABBOTSFORD. HAIL TO NICKEL SIZE...WINDS TO 40 MPH...AND LIGHTNING ARE THE MAIN THREATS. LARGER HAIL CANNOT BE RULED OUT. IF YOU LIVE IN THE PATH OF THESE STORMS...PREPARE FOR THEIR EFFECTS AND SEEK SHELTER IF OR WHEN THEY MOVE IN. BAUMGARDT
Special weather statement, Jul 26, 10:07 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1007 PM CDT SAT JUL 26 2014
WIZ017-270400-
TAYLOR-
1007 PM CDT SAT JUL 26 2014
...STRONG THUNDERSTORM TO AFFECT TAYLOR COUNTY THROUGH 1115 PM...
AT 1005 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTH OF
LADYSMITH...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM. THE NATIONAL WEATHER SERVICE IS MONITORING THIS STORM
FOR THE POTENTIAL OF LARGER HAIL.
THIS STORM WILL BE NEAR...
JUMP RIVER AROUND 1035 PM...
PERKINSTOWN AROUND 1045 PM...
RIBLAKE AND MEDFORD AFTER 11 PM...
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HIGHWAY 64 AND COUNTY
D D...DONALD...GOODRICH AND HANNIBAL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4513 9004 4512 9019 4503 9020 4503 9033
4518 9090 4519 9093 4538 9093 4538 9005
TIME...MOT...LOC 0305Z 286DEG 28KT 4534 9116
DABSpecial weather statement, Jul 26, 11:10 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1110 PM CDT SAT JUL 26 2014
WIZ017-029-270515-
CLARK-TAYLOR-
1110 PM CDT SAT JUL 26 2014
...A LINE OF STRONG THUNDERSTORMS MOVING THROUGH CLARK AND TAYLOR COUNTIES...
AT 1105 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM PERKINSTOWN...TO THORP TO AUGUSTA...AND MOVING SOUTHEAST AT 35 MPH.
FREQUENT LIGHTNING IS THE MAIN THREAT WITH THESE STORMS. PEA SIZE
HAIL...POSSIBLY NICKEL SIZED...IS POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
MEDFORD AROUND 1115 PM...
DORCHESTER AROUND 1125 PM...
NEILLSVILLE AROUND 1130 PM...
SHORTVILLE AROUND 1145 PM.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GOODRICH...HOG
CORNERS...SEVEN SISTER MOUNDS AND COUNTY O AND STERLING AVENUE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4520 9005 4512 9005 4512 9019 4503 9020
4503 9032 4443 9031 4457 9092 4479 9092
4529 9043
TIME...MOT...LOC 0408Z 294DEG 32KT 4520 9039 4464 9093
DABThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:07 PM CDT | Special Weather Statement | ARX | Taylor | 53 min |
| Jul 26, 11:10 PM CDT | Special Weather Statement | ARX | Clark, Taylor | 65 min |
| Jul 27, 10:40 AM CDT | Special Weather Statement | ARX | Adams | 35 min |
| Jul 27, 10:46 AM CDT | Special Weather Statement | ARX | Buffalo, Clark, Jackson, Juneau, Monroe, Trempealeau | 74 min |
| Jul 27, 12:12 PM CDT | Special Weather Statement | ARX | Adams, Juneau | 48 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.